MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GRASPING FORCEPS FG-253SX; DISPOSABLE GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE GRASPING FORCEPS FG-253SX; DISPOSABLE GRASPING FORCEPS
Model Number FG-253SX
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the customer have not returned the device for evaluation.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
It was reported, that the single use grasping forceps, would tear a hole in packaging when opening on to a sterile field.The issue occurred during an unknown event.There were no reports of patient harm.Another related complaint was created to cover the possibility of more than one event under (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, root cause could not be identified although it can be presumed that it was caused additional heat sealing on the top of the sterile packaging.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GRASPING FORCEPS FG-253SX
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18803346
Report Number9614641-2024-00518
Device Sequence Number7342144
Product Code PTS
UDI-Device Identifier04953170412059
UDI-Public04953170412059
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-253SX
Device Lot Number3XK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown